This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Last year I took Effexor XR, 150 mg per day, for about nine months for depression. It was very, very stimulating. Every day I had tons of energy and was pretty much in a great mood the whole day. It was probably too stimulating because I often felt like I couldn't sit still. Then I got off it for two months, but I wound up taking it again because I got depressed again. This time around, the medicine is not as stimulating, which is good, but my head feels uncomfortable on the days when I do not feel as stimulated as I was before. The sensation varies between mild tension to a decent headache, depending on how big a gap there is between the energy I had before and the energy I have now (Somewhat like what you feel if you drink coffee on a regular basis and then skip it one day). The only way I have found to get rid of the headache/tension sensation in my head is to get my brain more stimulated, either by drinking coffee, excercising, etc. It seems as though my brain is used to being stimulated to the level that it was before, and now that it is not being stimulated to that level, it feels uncomfortable. Any suggestions as to how I might alleviate this problem?
I think what you have already discovered is some good natural remedies to the fact that you are having a fluctuating level of medication during the day, and maybe fluctuating from day to day. In adddition to what you are doing, you might go back to short acting effexor, and with your doctors help, experiment with regulating the dose. Although blood levels are not suppose to be fluctuating with effexor xr, in your particular case that might be what is happening.
Monitor to this forum and see how other effexor users respond to this query...they may have some good ideas also.
I have been on effexor xr(150mg daily) for over a year for depression and anxiety. I have changed my situstion that I beleived caused my problems and asked my Dr. to bring me down. He prescribed 75mg for a week followed by 37.5mg for a week. I'm 2 days out of pills and have some dizzyness and generally don't feel good. How long can withdrawl (withdrawal) last?
You might want to post a new question because I don't know if the doctor will see your reply to mine. Anyway, when I stopped taking my pills, I felt nauseous for a week, and I had this "zapping" sensation in my head for about two weeks. However, my mood and my energy level remained high for over a month after I took the last pill. Then another month later I had a stressful situation occur and I wound up back on the medication. What do you mean by "feeling bad?" Are you nauseous? depressed? tired? My doctor told me that the withdrawal could last up to two weeks.
I was on effexor for 3 days and had migranes (migraines) all three days. So, I know they can cause headaches. Sorry, I can't tell you why. Maybe my dose was to high at the time. All I know the doctor kept telling me to try another day. After three days I went off it.
I to experienced headaches when I began Effexor xr but wasn't sure if it was a cycle I go through periodically with headaches or the Effexor so I decided to wait it out and they went away. I actually have less headaches now than I ever have. Maybe they were stress related and the Effexor has helped with the stress. I was put on it for anxiety not depression. I sleep better too.
I have been on Effexor XR now for four weeks. Lately I having been having terrible headaches. My doctor told me it was b/c I clenching my jaw and gave me Clonazepan (tranquilizer.) I am apprehensive about taking another medication (addictive nonetheless) if they will go away shortly. Also, my anxiety has gotten better but I still feel depressed some times. I this normal or are the antidepressive effects of effexor not working for me?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.